Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

what do you think

my daughter isabella is 18 months and has a fever between 102 and 104 for 3 days now , i have been to the doctors and the er . they want her to try and fight it . but im very concerned i cant seem to break it they dont want to give her more then tylenol or mortin because she has been on so many antibiotics this spring and summer for other reasons . i feel so bad for her i mean her eyes are even bloodshot and she wont eat . should i call back and scream at the dr , or am i just being to over protective ?

Answer Question
 
isabella122707

Asked by isabella122707 at 11:15 PM on Aug. 29, 2009 in Toddlers (1-2)

Level 1 (0 Credits)
Answers (4)
  • I've been told that between 102 and 104 for prolonged periods of time can cause brain damage. I'm not 100% sure on the reality of that fact, but I'd be screaming.
    BisketLiss

    Answer by BisketLiss at 11:18 PM on Aug. 29, 2009

  • I feel your pain and am so sorry to hear that about your daughter. I would recommend giving infant homeopathic pain relievers that you can find at health food stores. If you don't have one near you, I'd stick to Tylenol until it goes away. Are there other symptoms? I am against antibiotics unless completely necessary (I have heard of too many adverse reactions). The high temp could be due to the thermometer. I have 3 thermometers and each one reads a different temp even when placed in the same place (my favs the arm pit). Even the drs and ER will read different temps and may not be completely accurate. Please don't worry yourself too much. It doesn't help to have a sick baby and a sick mommy. It could also be because of teething if there aren't other symptoms. Try a homeopathic teething pain reliever as well. That might help her appetite and make sure she gets lots of fluids! Good Luck!!
    P.S. She won't get brain damage!
    Anonymous

    Answer by Anonymous at 11:32 PM on Aug. 29, 2009

  • If she has had a fever that high for that long and tylenol/motrin isn't doing anything they NEED To do something a prolonged fever can cause seizures among other problems. If she hasn't been able to fight it at home she needs to be put in the hospital on antibiotics. As someone who has dealt with seizures from my son I will say that isn't a fun thing at all (If his fever spikes over 101 he has seizures). Something needs to be done if it isn't breaking so keep on her doctors. Has she had a spinal done to check for meningitis?
    KalebsMommee

    Answer by KalebsMommee at 12:11 AM on Aug. 30, 2009

  • I would give her a forth of a dropper of infants tylenol and see if it help bring the fever down and her appetite back alittle. That's what my brother told me 2 do when that happened 2 my dd, he's a doctor
    Red_Mama0723

    Answer by Red_Mama0723 at 12:16 AM on Aug. 30, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.